Clarinex-D 12 Hour
Generic Name: desloratadine and pseudoephedrine (DES loe RAT a deen and SOO doe ee FED rin)
Brand Names: Clarinex-D 12 Hour, Clarinex-D 24 Hour
What is Clarinex-D 12 Hour?
Clarinex-D 12 Hour contains a combination of desloratadine and pseudoephedrine. Desloratadine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.
Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).
Clarinex-D 12 Hour is used to treat sneezing, runny or stuffy nose, itchy or watery eyes, hives, skin rash, itching, and other symptoms of allergies and the common cold.
Clarinex-D 12 Hour is for adults and children who are at least 12 years old.
Do not use Clarinex-D 12 Hour if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include: isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, or tranylcypromine.
Before taking this medicine
You should not use Clarinex-D 12 Hour if you are allergic to desloratadine, loratadine (Claritin), or pseudoephedrine, or if you have:
severe coronary artery disease (clogged arteries);
uncontrolled high blood pressure; or
bladder obstruction or other urination problems.
Do not use Clarinex-D 12 Hour if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.
Tell your doctor if you have ever had:
Clarinex-D 12 Hour should not be given to a child younger than 12 years old.
It is not known whether this medicine will harm an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant.
You should not breast feed while using desloratadine and pseudoephedrine.
How should I take Clarinex-D 12 Hour?
Take Clarinex-D 12 Hour exactly as directed on the label, or as prescribed by your doctor. Cold or allergy medicine is only for short-term use until your symptoms clear up.
Swallow the tablet whole and do not crush, chew, or break it.
Call your doctor if your symptoms do not improve after 7 days, or if you have a fever.
Store at room temperature away from moisture and heat.
What happens if I miss a dose?
Since this medicine is used when needed, you may not be on a daily dosing schedule. If you are on a schedule, take the medicine as soon as you can but skip the missed dose if it is almost time for your next dose. Do not take two doses at one time.
What happens if I overdose?
Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.
Overdose may cause anxiety, trouble sleeping, headache, vomiting, thirst, muscle weakness, fast or pounding heartbeats, hallucinations, shallow breathing, or a seizure.
What should I avoid while taking Clarinex-D 12 Hour?
This medicine may cause blurred vision and may impair your reactions. Avoid driving or hazardous activity until you know how this medicine will affect you.
Drinking alcohol with this medicine can cause side effects.
Ask a doctor or pharmacist before using over-the-counter medicines. They may contain ingredients similar to desloratadine and pseudoephedrine.
Clarinex-D 12 Hour side effects
Get emergency medical help if you have signs of an allergic reaction to Clarinex-D 12 Hour: hives; difficult breathing; swelling of your face, lips, tongue, or throat.
Stop using this medicine and call your doctor at once if you have:
a light-headed feeling, like you might pass out;
a seizure; or
a severe skin reaction - fever, skin redness, small pimples.
Common Clarinex-D 12 Hour side effects may include:
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
What other drugs will affect Clarinex-D 12 Hour?
Using Clarinex-D 12 Hour with other drugs that make you drowsy can worsen this effect. Ask your doctor before using opioid medication, a sleeping pill, a muscle relaxer, or medicine for anxiety, depression, or seizures.
Ask a doctor or pharmacist before using Clarinex-D 12 Hour with any other medications, especially:
any other cold or allergy medicine;
an antibiotic - azithromycin (Zithromax, Z-Pak), erythromycin; or
heart or blood pressure medication - digoxin, digitalis, methyldopa.
This list is not complete. Other drugs may interact with desloratadine and pseudoephedrine, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible drug interactions are listed here.
Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use Clarinex-D 12 Hour only for the indication prescribed.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.
Editorial References and Review
Medically reviewed by USARx EDITORIAL TEAM Last updated on 1/1/2020.
Source: Drugs.com Clarinex-d 12 Hour (www.drugs.com/clarinex-d-12-hour.html).